Alert archive / California / Gale Warnings in 2009
Gale Warning 5, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this gale warning at Apr 1, 2009, 10:15 AM PDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2009, 10:15 AM PDT (17:15 UTC)
- Expired
- Apr 2, 2009, 3:00 AM PDT
- In force
- 17 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
136 WHUS76 KMTR 011715 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1015 AM PDT WED APR 1 2009 ...STRONG NORTHWEST WINDS EXPECTED TO CONTINUE THROUGH TOMORROW MORNING... PZZ570-020115- /O.NEW.KMTR.GL.W.0005.090401T1715Z-090402T1200Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 1015 AM PDT WED APR 1 2009 ...GALE WARNING IN EFFECT UNTIL 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT THURSDAY. A STRONG SURFACE PRESSURE GRADIENT IS RESULTING IN GALE FORCE WINDS IN EXCESS OF 30 TO 40 KT. WINDS WILL CONTINUE TO BE STRONG THROUGH TOMORROW MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ575-020115- /O.NEW.KMTR.GL.W.0005.090401T1715Z-090402T1200Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 1015 AM PDT WED APR 1 2009 ...GALE WARNING IN EFFECT UNTIL 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT THURSDAY. A STRONG SURFACE PRESSURE GRADIENT IS RESULTING IN GALE FORCE WINDS IN EXCESS OF 30 TO 40 KT. WINDS WILL CONTINUE TO BE STRONG THROUGH TOMORROW MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ565-020115- /O.NEW.KMTR.GL.W.0005.090401T1715Z-090402T1200Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 1015 AM PDT WED APR 1 2009 ...GALE WARNING IN EFFECT UNTIL 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT THURSDAY. A STRONG SURFACE PRESSURE GRADIENT IS RESULTING IN GALE FORCE WINDS IN EXCESS OF 30 TO 40 KT. WINDS WILL CONTINUE TO BE STRONG THROUGH TOMORROW MORNING. STRONGER WINDS CAN BE EXPECTED SOUTH OF POINT SUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ540-020115- /O.NEW.KMTR.SC.Y.0193.090401T1715Z-090402T1200Z/ POINT ARENA TO POINT REYES TO 10 NM- 1015 AM PDT WED APR 1 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT THURSDAY. A STRONG SURFACE PRESSURE GRADIENT IS RESULTING IN NORTHWEST WINDS IN EXCESS OF 20 TO 30 KT WITH OCCASIONAL GALE FORCE WINDS TO 35 KT. WINDS WILL CONTINUE TO BE STRONG THROUGH TOMORROW MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ545-020115- /O.NEW.KMTR.SC.Y.0193.090401T1715Z-090402T1200Z/ POINT REYES TO PIGEON POINT TO 10 NM- 1015 AM PDT WED APR 1 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT THURSDAY. A STRONG SURFACE PRESSURE GRADIENT IS RESULTING IN NORTHWEST WINDS IN EXCESS OF 20 TO 30 KT WITH OCCASIONAL GALE FORCE WINDS TO 35 KT. WINDS WILL CONTINUE TO BE STRONG THROUGH TOMORROW MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ560-020115- /O.NEW.KMTR.SC.Y.0193.090401T1715Z-090402T1200Z/ PIGEON POINT TO POINT PINOS TO 10 NM- 1015 AM PDT WED APR 1 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT THURSDAY. A STRONG SURFACE PRESSURE GRADIENT IS RESULTING IN NORTHWEST WINDS IN EXCESS OF 20 TO 30 KT WITH OCCASIONAL GALE FORCE WINDS TO 35 KT. WINDS WILL CONTINUE TO BE STRONG THROUGH TOMORROW MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ535-020115- /O.NEW.KMTR.SC.Y.0193.090401T1715Z-090402T1200Z/ MONTEREY BAY- 1015 AM PDT WED APR 1 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT THURSDAY. A STRONG SURFACE PRESSURE GRADIENT IS RESULTING IN NORTHWEST WINDS IN EXCESS OF 20 TO 30 KT WITH OCCASIONAL GALE FORCE WINDS TO 35 KT. WINDS WILL CONTINUE TO BE STRONG THROUGH TOMORROW MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-020115- /O.NEW.KMTR.SC.Y.0193.090401T2100Z-090403T0600Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 1015 AM PDT WED APR 1 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THURSDAY. STRONG NORTHWEST WINDS ARE EXPECTED TO REACH 15 TO 25 KT THIS AFTERNOON. WINDS WILL DECREASE TO 10 TO 20 KT AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
3 follow-up statements
021 WHUS76 KMTR 011826 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1126 AM PDT WED APR 1 2009 ...STRONG NORTHWEST WINDS EXPECTED TO CONTINUE THROUGH TOMORROW MORNING... PZZ570-020230- /O.CON.KMTR.GL.W.0005.000000T0000Z-090402T1200Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 1126 AM PDT WED APR 1 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. A STRONG SURFACE PRESSURE GRADIENT IS RESULTING IN GALE FORCE WINDS IN EXCESS OF 30 TO 40 KT. WINDS WILL CONTINUE TO BE STRONG THROUGH TOMORROW MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ575-020230- /O.CON.KMTR.GL.W.0005.000000T0000Z-090402T1200Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 1126 AM PDT WED APR 1 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. A STRONG SURFACE PRESSURE GRADIENT IS RESULTING IN GALE FORCE WINDS IN EXCESS OF 30 TO 40 KT. WINDS WILL CONTINUE TO BE STRONG THROUGH TOMORROW MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ565-020230- /O.CON.KMTR.GL.W.0005.000000T0000Z-090402T1200Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 1126 AM PDT WED APR 1 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. A STRONG SURFACE PRESSURE GRADIENT IS RESULTING IN GALE FORCE WINDS IN EXCESS OF 30 TO 40 KT. WINDS WILL CONTINUE TO BE STRONG THROUGH TOMORROW MORNING. STRONGER WINDS CAN BE EXPECTED SOUTH OF POINT SUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ545-020230- /O.NEW.KMTR.RB.Y.0018.090401T1826Z-090402T1200Z/ /O.CON.KMTR.SC.Y.0193.000000T0000Z-090402T1200Z/ POINT REYES TO PIGEON POINT TO 10 NM- 1126 AM PDT WED APR 1 2009 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL 5 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT UNTIL 5 AM PDT THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. A STRONG SURFACE PRESSURE GRADIENT IS RESULTING IN NORTHWEST WINDS IN EXCESS OF 20 TO 30 KT WITH OCCASIONAL GALE FORCE WINDS TO 35 KT. WINDS WILL CONTINUE TO BE STRONG THROUGH TOMORROW MORNING. ADDITIONALLY THESE STRONG WINDS HAVE PRODUCED STEEP FRESH SWELL WHICH WILL MAKE NAVIGATING THE SAN FRANCISCO BAR HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED TO BE HAZARDOUS TO MARINERS. && $$ PZZ540-020230- /O.CON.KMTR.SC.Y.0193.000000T0000Z-090402T1200Z/ POINT ARENA TO POINT REYES TO 10 NM- 1126 AM PDT WED APR 1 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. A STRONG SURFACE PRESSURE GRADIENT IS RESULTING IN NORTHWEST WINDS IN EXCESS OF 20 TO 30 KT WITH OCCASIONAL GALE FORCE WINDS TO 35 KT. WINDS WILL CONTINUE TO BE STRONG THROUGH TOMORROW MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ560-020230- /O.CON.KMTR.SC.Y.0193.000000T0000Z-090402T1200Z/ PIGEON POINT TO POINT PINOS TO 10 NM- 1126 AM PDT WED APR 1 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. A STRONG SURFACE PRESSURE GRADIENT IS RESULTING IN NORTHWEST WINDS IN EXCESS OF 20 TO 30 KT WITH OCCASIONAL GALE FORCE WINDS TO 35 KT. WINDS WILL CONTINUE TO BE STRONG THROUGH TOMORROW MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ535-020230- /O.CON.KMTR.SC.Y.0193.000000T0000Z-090402T1200Z/ MONTEREY BAY- 1126 AM PDT WED APR 1 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. A STRONG SURFACE PRESSURE GRADIENT IS RESULTING IN NORTHWEST WINDS IN EXCESS OF 20 TO 30 KT WITH OCCASIONAL GALE FORCE WINDS TO 35 KT. WINDS WILL CONTINUE TO BE STRONG THROUGH TOMORROW MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-020230- /O.CON.KMTR.SC.Y.0193.090401T2100Z-090403T0600Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 1126 AM PDT WED APR 1 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY. STRONG NORTHWEST WINDS ARE EXPECTED TO REACH 15 TO 25 KT THIS AFTERNOON. WINDS WILL DECREASE TO 10 TO 20 KT AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
017 WHUS76 KMTR 012147 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 247 PM PDT WED APR 1 2009 ...STRONG NORTHWEST WINDS EXPECTED TO CONTINUE THROUGH TOMORROW MORNING... PZZ570-020600- /O.CON.KMTR.GL.W.0005.000000T0000Z-090402T1200Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 247 PM PDT WED APR 1 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... A STRONG SURFACE PRESSURE GRADIENT IS RESULTING IN GALE FORCE WINDS IN EXCESS OF 30 TO 40 KT. WINDS WILL CONTINUE TO BE STRONG THROUGH TOMORROW MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ575-020600- /O.CON.KMTR.GL.W.0005.000000T0000Z-090402T1200Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 247 PM PDT WED APR 1 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... A STRONG SURFACE PRESSURE GRADIENT IS RESULTING IN GALE FORCE WINDS IN EXCESS OF 30 TO 40 KT. WINDS WILL CONTINUE TO BE STRONG THROUGH TOMORROW MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ565-020600- /O.CON.KMTR.GL.W.0005.000000T0000Z-090402T1200Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 247 PM PDT WED APR 1 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... A STRONG SURFACE PRESSURE GRADIENT IS RESULTING IN GALE FORCE WINDS IN EXCESS OF 30 TO 40 KT. WINDS WILL CONTINUE TO BE STRONG THROUGH TOMORROW MORNING. STRONGER WINDS CAN BE EXPECTED SOUTH OF POINT SUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ545-020600- /O.EXT.KMTR.SC.Y.0193.000000T0000Z-090403T1200Z/ /O.CON.KMTR.RB.Y.0018.000000T0000Z-090402T1200Z/ POINT REYES TO PIGEON POINT TO 10 NM- 247 PM PDT WED APR 1 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... A STRONG SURFACE PRESSURE GRADIENT IS RESULTING IN NORTHWEST WINDS IN EXCESS OF 20 TO 30 KT WITH OCCASIONAL GALE FORCE WINDS TO 35 KT. WINDS WILL CONTINUE TO BE STRONG THROUGH TOMORROW MORNING. ADDITIONALLY THESE STRONG WINDS HAVE PRODUCED STEEP FRESH SWELL WHICH WILL MAKE NAVIGATING THE SAN FRANCISCO BAR HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED TO BE HAZARDOUS TO MARINERS. && $$ PZZ540-020600- /O.EXT.KMTR.SC.Y.0193.000000T0000Z-090403T1200Z/ POINT ARENA TO POINT REYES TO 10 NM- 247 PM PDT WED APR 1 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY... A STRONG SURFACE PRESSURE GRADIENT IS RESULTING IN NORTHWEST WINDS IN EXCESS OF 20 TO 30 KT WITH OCCASIONAL GALE FORCE WINDS TO 35 KT. WINDS WILL CONTINUE TO BE STRONG THROUGH TOMORROW MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ560-020600- /O.CON.KMTR.SC.Y.0193.000000T0000Z-090402T1200Z/ PIGEON POINT TO POINT PINOS TO 10 NM- 247 PM PDT WED APR 1 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... A STRONG SURFACE PRESSURE GRADIENT IS RESULTING IN NORTHWEST WINDS IN EXCESS OF 20 TO 30 KT WITH OCCASIONAL GALE FORCE WINDS TO 35 KT. WINDS WILL CONTINUE TO BE STRONG THROUGH TOMORROW MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ535-020600- /O.CON.KMTR.SC.Y.0193.000000T0000Z-090402T1200Z/ MONTEREY BAY- 247 PM PDT WED APR 1 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. A STRONG SURFACE PRESSURE GRADIENT IS RESULTING IN NORTHWEST WINDS IN EXCESS OF 20 TO 30 KT WITH OCCASIONAL GALE FORCE WINDS TO 35 KT. WINDS WILL CONTINUE TO BE STRONG THROUGH TOMORROW MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-020600- /O.CON.KMTR.SC.Y.0193.000000T0000Z-090403T0600Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 247 PM PDT WED APR 1 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY... STRONG NORTHWEST WINDS ARE EXPECTED TO REACH 15 TO 25 KT THIS AFTERNOON. WINDS WILL DECREASE TO 10 TO 20 KT AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
901 WHUS76 KMTR 020328 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 828 PM PDT WED APR 1 2009 ...LOCALLY STRONG NORTHWEST WINDS EXPECTED THROUGH LATE WEDNESDAY NIGHT. WINDS WILL THEN INCREASE AGAIN ON THURSDAY AFTERNOON... PZZ570-021000- /O.EXT.KMTR.GL.W.0005.000000T0000Z-090402T1000Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 828 PM PDT WED APR 1 2009 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT THURSDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 3 AM PDT THURSDAY. NORTHWEST WINDS OF 25 TO 35 KT WILL CONTINUE ON WEDNESDAY EVENING. WINDS WILL DECREASE TO 15 TO 25 KT BY 3 AM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ575-021000- /O.EXT.KMTR.GL.W.0005.000000T0000Z-090402T1000Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 828 PM PDT WED APR 1 2009 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT THURSDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 3 AM PDT THURSDAY. NORTHWEST WINDS OF 25 TO 35 KT WILL CONTINUE ON WEDNESDAY EVENING. WINDS WILL DECREASE TO 15 TO 25 KT BY 3 AM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ565-021000- /O.EXT.KMTR.GL.W.0005.000000T0000Z-090402T1000Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 828 PM PDT WED APR 1 2009 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT THURSDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 3 AM PDT THURSDAY. NORTHWEST WINDS OF 25 TO 35 KT WILL CONTINUE ON WEDNESDAY EVENING. WINDS WILL DECREASE TO 15 TO 25 KT BY 3 AM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ545-021130- /O.EXT.KMTR.RB.Y.0018.000000T0000Z-090402T1000Z/ /O.CON.KMTR.SC.Y.0193.000000T0000Z-090403T1200Z/ POINT REYES TO PIGEON POINT TO 10 NM- 828 PM PDT WED APR 1 2009 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 3 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 3 AM PDT THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS FROM POINT REYES TO PIGEON POINT UNTIL 5 AM PDT FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED TO BE HAZARDOUS TO MARINERS. && $$ PZZ560-021000- /O.EXT.KMTR.SC.Y.0193.000000T0000Z-090402T1000Z/ PIGEON POINT TO POINT PINOS TO 10 NM- 828 PM PDT WED APR 1 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ535-021000- /O.EXT.KMTR.SC.Y.0193.000000T0000Z-090402T1000Z/ MONTEREY BAY- 828 PM PDT WED APR 1 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-021130- /O.EXT.KMTR.SC.Y.0193.000000T0000Z-090403T0600Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 828 PM PDT WED APR 1 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM TO 11 PM PDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 PM TO 11 PM PDT THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-021130- /O.CON.KMTR.SC.Y.0193.000000T0000Z-090403T1200Z/ POINT ARENA TO POINT REYES TO 10 NM- 828 PM PDT WED APR 1 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale warning went out at Apr 1, 8:57 AM PDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 1, 8:57 AM PDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
857 AM PDT WED APR 1 2009
.DISCUSSION...AS OF 8:57 AM PDT WEDNESDAY...SKIES ARE MOSTLY CLEAR
OVER THE DISTRICT EXCEPT FOR HIGH CLOUDS FILTERING IN FROM THE
NORTHWEST AHEAD OF AN UPPER TROUGH APPROACHING THE PACIFIC
NORTHWEST. SURFACE PRESSURE GRADIENTS REMAIN STRONG FROM THE NORTH
THE 6.5 MB BETWEEN ARCATA AND SAN FRANCISCO...12.4 MB FROM SFO TO
LAS...WITH AN ONSHORE GRADIENT OF 1.9 MB FROM SFO TO SAC. AS A
RESULT OF THESE TIGHT GRADIENTS...WINDS ARE STRONG OVER THE COASTAL
WATERS WHERE NEAR-GALE CONDITIONS ARE OCCURRING. EXPECT THE
GRADIENTS TO TIGHTEN OVERNIGHT...ESPECIALLY IN THE ONSHORE
DIRECTION...AS A WEAK TROUGH BRUSHES ACROSS NORTHERN CALIFORNIA.
THIS IS EXPECTED TO DEEPEN THE MARINE LAYER OVERNIGHT FOR COASTAL LOW
CLOUDS FORMING AND SPREADING INLAND MOST AREAS.
HIGH PRESSURE ALOFT WILL REBUILD OVER THE EASTERN PACIFIC LATE
FRIDAY FOR A SLIGHT WARMING TREND INTO SATURDAY. A STRONGER UPPER
LEVEL TROUGH IS PROGGED TO APPROACH THE COAST ON SUNDAY FOR SHOWER
CHANCES RETURNING TO THE AREA AS EARLY AS SUNDAY NIGHT AND MONDAY.
THE GFS FEATURES A SOLUTION WITH THE UPPER TROUGH FARTHER NORTH BY
MONDAY WITH THE UPPER LOW CENTER MOVING ACROSS NORTHERN CALIFORNIA.
THE 00Z RUN OF THE ECMWF...HOWEVER...DROPS THE UPPER LOW CENTER
SOUTH OVER THE EASTERN PACIFIC...SKIRTING THE WEST COAST BEFORE
FINALLY BRINGING IT INLAND ACROSS SOUTHERN CALIFORNIA ON TUESDAY.
EITHER WAY SHOWER CHANCES LOOK OK FOR OUR ZONES LATE IN THE PERIOD.
THESE MODEL DIFFERENCES WILL NEED TO BE RESOLVED IN ORDER TO
DETERMINE TIMING AS WELL AS AMOUNTS.
&&
.AVIATION...AS OF 4:45 AM PDT WEDNESDAY...HIGH CLOUDS WILL CONTINUE
TO STREAM ACROSS THE REGION FROM NORTH TO SOUTH THIS MORNING. A FEW
PATCHES OF STRATUS PERSIST ALONG THE COAST AT THIS HOUR AN MAY
BRING TEMPORARY CIGS TO KMRY AND KSNS THIS MORNING. WINDS WILL BE
THE MAIN ISSUE OF THE DAY WITH BREEZY CONDITIONS LASTING MOST OF THE
DAY. KSFO WILL AGAIN SEE THE STRONGEST WINDS WITH SUSTAINED SPEEDS
OF 20 TO 28 KT AND GUSTS TO 34 KT. OTHERWISE...VFR CONDITIONS WILL
PREVAIL THROUGH THE FORECAST PERIOD.
&&
.MARINE..AS OF 4:45 AM WEDNESDAY...PLEASE NOTE THE MARINE ZONES
CHANGE AT 5 AM WEDNESDAY MORNING WITH THE NEAR SHORE ZONES NOW
COVERING 0-10 NM OFFSHORE AND THE OUTER ZONES COVERING 10-60 NM
OFFSHORE. UGC CODES REMAIN UNCHANGED. PLEASE SEE MAPS AND PUBLIC
INFORMATION STATEMENT OFF WEBSITE FOR MORE INFO.
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDA...SCA...ALL COASTAL WATERS.
PUBLIC FORECAST: SSA
AVIATION/MARINE: CW
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:29 AM PDT | Small Craft Advisory | MTR | 6 hr | |
| Apr 1, 10:15 AM PDT | Small Craft Advisory | MTR | 39 hr | |
| Apr 1, 11:26 AM PDT | Small Craft Advisory for Rough Bar | MTR | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.